I've been taking the same birth control pill since I was 16 years old (am now 24) and up until fairly recently have never really had any problems with it. I started taking it due to painful monthly periods, but never had any problems with irregularity prior to taking the pill (Microgynon 30). Over the last 4 months I have been having problems with spotting throughout the month, ranging from a tiny spot of blood, to an actual liquidy presence of blood (although still minimal, I'm not talking huge blood loss). Aside from the times at which there is blood, I am often aware of the smell or taste or iron in the fluid / discharge from my vagina. At these times, there is often no visible presence of blood at all, and the fluids are completely clear. This often seems to be aggravated or brought on by sex, but is not confined to only these times.
I have spoken with my doctor regarding this and have had little concern from him regarding the matter, and it has until now been put down to stress or irregular sleeping patterns. It was discovered about a year ago that I have fairly low blood sugar levels, and from this I have had a series of tests which have shown that my blood counts are normal and that I am not suffering from anaemia.
I have been concerned that I am not getting a particularly great service from my doctors surrounding this area, as they do not seem too bothered by the problem even though it is causing me to worry about the cause of the bleeding / iron smell, and it is also affecting my relationship in a sexual way. I intend to persist with my doctors, but was wondering if others would have the opinion that this could just be down to lack of sleep / stress.
It is often hard to determine the cause of irregular bleeding especially when a woman is already on the pill (which regulated bleeding). Perhaps a thyroid test (TSH) will be helpful. Also, when a woman has been on the pill for a long period of time the endometrial lining can become very thin and thus fragile leading to breakthrough bleeding. The iron smell is probably from the bleeding you're having.
You may want to consider a break from the pill, or switching to a different pill.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.